Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 14, 2008, 10:39 AM CDT for Carroll County, Holmes County, Mississippi. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 10:39 AM CDT (15:39 UTC)
- Expired
- Sep 14, 2008, 12:27 PM CDT
- In force
- 108 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 141539
FFWJAN
MSC015-051-141745-
/O.NEW.KJAN.FF.W.0129.080914T1539Z-080914T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BLACK HAWK...
* UNTIL 1245 PM CDT
* AT 1036 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAIN AS FALLEN
THIS MORNING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
PINES...EMORY...COILA AND VAIDEN
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3345 8978 3343 8979 3343 8976 3330 8965
3329 8969 3328 8971 3308 9032 3326 9033
3352 8985
$$
WILKINSON2 follow-up statements
000
WGUS74 KJAN 141649
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT SUN SEP 14 2008
MSC015-051-141745-
/O.CON.KJAN.FF.W.0129.000000T0000Z-080914T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-HOLMES MS-
1149 AM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
HOLMES AND CARROLL COUNTIES...
AT 1144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
INDICATE MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
TRENDS INDICATE THAT THE RAINFALL WILL BECOME LIGHTER BY 1230 PM AND
THE WARING SHOULD BE ALLOWED TO EXPIRE AT THE SCHEDULED TIME.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COILA AND
SEVEN PINES
ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3345 8978 3343 8979 3343 8976 3330 8965
3329 8969 3328 8971 3308 9032 3326 9033
3352 8985
$$
WILKINSON000
WGUS74 KJAN 141727
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT SUN SEP 14 2008
MSC015-051-141737-
/O.CAN.KJAN.FF.W.0129.000000T0000Z-080914T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-HOLMES MS-
1227 PM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR HOLMES AND CARROLL
COUNTIES...
THE HEAVY RAINFALL HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3345 8978 3343 8979 3343 8976 3330 8965
3329 8969 3328 8971 3308 9032 3326 9033
3352 8985
$$
ERA
WILKINSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 10:14 AM CDT, 25 minutes earlier.
Area forecast discussion, Sep 14, 10:14 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CDT SUN SEP 14 2008
.DISCUSSION...CURRENT FORECAST IN PRETTY GOOD SHAPE AND NO MAJOR ADJ
NEEDED AT THIS TIME. WE CURRENTLY HAVE A PRE-FRONTAL TROUGH AXIS
ACROSS THE NW CWA THIS MORNING AS THE REMNANTS OF IKE LIFT NE
RAPIDLY. THE AIRMASS ALONG AND TO THE E OF THIS PRE-FRONTAL FEATURE
IS EXTREMELY MOIST. INSTABILITY IS NOT GREAT...BUT AS WARMING
CONTINUES...THE AIRMASS WILL STEADILY DESTABILIZE. THE FOCUS NOW IS
ON LOCALLY HEAVY RAIN AS THE LINEAR BANDS OF CONVECTION EVOLVE AND
MERGE WITH OTHER SHOWERS. THIS AIRMASS IS A VERY EFFICIENT RAIN
PRODUCER WHICH IS ALLOWING FOR PRETTY STOUT RAINFALL
RATES...ESPECIALLY WHEN IT CAN CONVECT. I EXPECT THE SLIGHT DOWN
TURN IN CONVECTION TO INCREASE AGAIN IN A FEW HOURS AS HEATING
COMBINES WITH SOME MESOSCALE FEATURES AND AN INCREASINGLY DIVERGENT
UPPER JET. WITH THAT...WE HAVE OPTED TO EXPAND THE FLASH FLOOD WATCH
FURTHER EAST TO COVER CURRENT TRENDS AND ANTICIPATED AREAS OF NEW
HEAVY PRECIP LATER THIS AFTERNOON. THIS WATCH MAY CHANGE AGAIN IN A
FEW HOURS BASED ON NEWER DATA AND RADAR TRENDS.
AS FOR THE SVR/TOR POTENTIAL...THE LOW LEVEL SHEAR CONTINUES
LESSEN...THUS THE RISK FOR TORNADOES AND SVR WIND GUSTS WILL
CONTINUE TO DECREASE. THE TORNADO WATCH FROM THIS MORNING HAS
EXPIRED AND A NEW ONE IS NOT ANTICIPATED. WE STILL MAY SEE A FEW
STRONG STORMS AND ISO SVR STORM WITH DMG WINDS. WE WILL UPDATE THE
HWO TO SHOW THE CURRENT THREATS. MAINLY A HEAVY RAIN/FLOODING RISK
NOW. /CME/
&&
.AVIATION...MVFR CEILINGS WILL CONTINUE OVER MUCH OF THE REGION
THROUGH THE MORNING. CEILINGS WILL GRADUALLY BEGIN TO LIFT TO
AROUND 3-4 KFT THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. BUT
STILL EXPECT PERIODS OF LOWER CEILINGS THROUGH THE DAY. SHOWERS
WILL INCREASE IN COVERAGE WITH PERIODS OF HEAVY RAINFALL AND A FEW
THUNDERSTORMS POSSIBLE. ACTIVITY HAS NEARLY SHIFTED SOUTHEAST OF GLH
SO THIS SITE SHOULD ONLY SEE A FEW LINGERING SHOWERS THROUGH THE
DAY. GUSTY WINDS HAVE ALREADY BEGUN TO WEAKEN FOR SOME LOCATIONS
THIS MORNING AND WILL CONTINUE TO WEAKEN THROUGH THE REMAINDER OF
THE MORNING AND INTO THE AFTERNOON. WINDS BY THE AFTERNOON SHOULD
GENERALLY BE BETWEEN 10-15 KTS. CONDITIONS WILL BEGIN TO IMPROVE
ACROSS THE NORTHWEST FOR THIS AFTERNOON AND EVENING AS A COLD FRONT
SLOWLY MOVES INTO THE REGION AND DRIER AIR SEEPS INTO THE REGION./14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 66 79 59 / 82 59 25 13
MERIDIAN 85 67 79 58 / 81 71 30 13
VICKSBURG 83 65 80 57 / 81 44 20 14
HATTIESBURG 86 71 81 61 / 73 70 36 10
NATCHEZ 82 63 77 58 / 83 57 23 7
GREENVILLE 83 61 80 56 / 57 26 10 13
GREENWOOD 82 61 78 56 / 77 33 14 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ027>030-032>038-
040>045-047>050-053>055-059>063.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ008-009-015-016-
023>026.
AR...NONE.
&&
SHORT TERM: CME
AVIATION: 14Hazardous weather outlook, Sep 14, 10:06 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1006 AM CDT SUN SEP 14 2008 MSZ027>033-036>039-044>046-151515- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 1006 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT AS IKE MOVES NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION. BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN TODAY INTO THIS EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. IN ADDITION...A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE MORNING AND INTO THE EARLY AFTERNOON. THE PRIMARY CONCERN WITH THE STRONGEST STORMS WILL BE WINDS OF 40 TO 50 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON...BUT OTHERWISE IS NOT ANTICIPATED THROUGH SATURDAY. LAZ008-009-015-016-023>026-MSZ035-040>043-047>066-072>074-151515- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1006 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT AS IKE MOVES NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION. BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN TODAY INTO THIS EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON...BUT OTHERWISE IS NOT ANTICIPATED THROUGH SATURDAY. ARZ074-075-LAZ007-MSZ018-019-025-026-034-151515- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON- 1006 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, Sep 14, 7:10 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM FLASH FLOOD HOLLANDALE 33.17N 90.85W
09/14/2008 WASHINGTON MS LAW ENFORCEMENT
LOCAL POLICE REPORT 1 TO 2 FEET OF WATER FLOODING A FEW
OF THE ROADS IN TOWN.
&&
BRYANTSpecial weather statement, Sep 14, 9:57 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 957 AM CDT SUN SEP 14 2008 LAZ024-026-141555- CATAHOULA LA-CONCORDIA LA- 957 AM CDT SUN SEP 14 2008 ...STRONG THUNDERSTORMS BUILDING NORTHEAST INTO LARTO LAKE AREA... STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WER LOCATED FROM LARTO TO NEW ERA AT 957 AM CDT...MOVING NORTHEAST AT 45 MPH. HEAVY RAINS OF ONE TO TWO INCHES ARE LIKELY FOR THE LARTO LAKE AREA INTO MAYNA AND MONTEREY THROUGH 1030 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CONCORDIA AND SOUTHERN CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Sep 14, 10:28 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM TSTM WND DMG BELZONI 33.18N 90.49W
09/14/2008 HUMPHREYS MS LAW ENFORCEMENT
COVERED WALK WAY BLOWN APART AT IDA GREEN ELEMENTARY.
0900 AM FLASH FLOOD BELZONI 33.18N 90.49W
09/14/2008 HUMPHREYS MS LAW ENFORCEMENT
SEVERAL RDS WITH WATER FLOWING ACROSS THEM IN AND AROUND
BELZONI...NOT A MAJOR ISSUE AT THIS TIME.
&&
CMESpecial weather statement, Sep 14, 10:30 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT SUN SEP 14 2008 LAZ016-MSZ040>042-047-141630- WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 1030 AM CDT SUN SEP 14 2008 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINS MOVING INTO LOWER DELTA REGION... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND HEAVY RAINS OF ONE TO TWO INCHES WAS CENTERED OVER EAGLE BEND AT 1030 AM CDT...MOVING NORTHEAST AT 30 MPH. HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES ARE LIKELY AS THESE STORMS CROSS VALLEY PARK...FITLER...HOLLY BLUFF AND YAZOO CITY THROUGH 1130 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHERN SHARKEY AND NORTHERN WARREN COUNTIES...AND NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:37 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Sep 14, 7:24 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Montgomery | 51 min |
| Sep 14, 7:49 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 41 min |
| Sep 14, 8:28 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 2 hr |
| Sep 14, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 39 min |
| Sep 14, 10:16 AM CDT | Flash Flood Warning | JAN | Adams | 119 min |
| Sep 14, 10:54 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 100 min |
| Sep 14, 11:18 AM CDT | Flash Flood Warning | JAN | Warren | 94 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.